What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Feb 8, 2:57 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Feb 8, 2:57 PM CST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
257 PM CST Wed Feb 8 2023
...New DISCUSSION...
.DISCUSSION...
Issued at 256 PM CST Wed Feb 8 2023
Tonight and Thursday...
The majority of the active part of the short term forecast will be
in the first half, with storms expected to be ongoing at the start
of the period and continuing overnight.
The synoptic setup is one that is favorable for severe weather as a
compact, negatively tilted shortwave trough is generating a surface
cyclone with a warm sector characterized by deep Gulf of Mexico
moisture. This system will be pushing a cold front across the area
overnight tonight. Ahead of the front, temperatures have warmed into
the 70s F to near 80 F in some locations and this with dewpoints in
the mid and upper 60s F is resulting in surface-based CAPE in the
1500-2000 J/KG range. This instability will wane a bit overnight but
should remain sufficient to support robust thunderstorm development
before storms begin to run into a more marginal thermodynamic
environment as they approach the Mississippi/Alabama border. Deep
layer shear will be increasing overnight and effective bulk shear at
or above 50 kts is likely. In the lowest 1 KM, substantial veering
and increasing winds with height will contribute to 200-300 M^2/S^2
storm relative helicity (SRH) with values locally higher. Overall,
the greatest threat will be the chance for tornadoes and damaging
winds with a chance for some mostly small hail.
While the entirety of the forecast area is at risk for strong to
severe storms today, the area of greatest risk will likely be in
portions of central and western Mississippi and into northeastern
Louisiana. An Enhanced Risk (3/5) for severe weather is in place in
those locations with a Slight Risk (2/5) for much of the remaining
area except far eastern Mississippi where a Marginal Risk (1/5).
Strong to severe storms likely first begin west of the Mississippi
River by mid afternoon and could begin to impact the I-55 corridor
near or shortly after dusk. In eastern Mississippi, the greatest
potential for strong storms will likely be after dark.
Concerning flood potential, areas along and south of I-20 will have
the highest risk. In this area, storm motions may be somewhat slower
than further north, the band or squall may be less meridional than
further north resulting in a greater chance for training, and
greater deep layer moisture will reside. For this reason, a Limited
Risk (1/4) for flash flooding was maintained in the Hazardous
Weather Outlook (HWO) products. Most areas will likely see under 2
inches pf accumulation, but periods of high rainfall rates and
localized higher amounts will pose greatest risk in urban, low-
lying, and poor drainage areas.
Ahead of the front and storms, gusty south winds will also be
possible particularly into portions of the Mississippi River delta
tonight as the pressure gradient strengthens alongside the diurnal
increases in velocity of the low-level jet. Winds may gust up to 40
mph in this areas. Further south to near I-20, gusty winds are also
expected but will likely not be as high, with gusts to 35 mph
possible. Primary hazards with this activity will be the potential
for difficult travel as well as the chance for some larger branches
and smaller trees to be felled.
After the front clears, cooler and drier air will be ushered in
quickly. Given the late night frontal passage, overnight lows won't
have too much time to fall but will still likely range from the
upper 50s F southeast to the middle 40s F northwest. Thursday will
be substantially cooler and dry. Cold air advection will be ongoing
and high temperatures will be 10-15 degrees cooler than today in the
middle 60s F. Winds will initially be breezy in the 10-15 kt range
through early morning but will diminish as the center of the high
pressure area moves overhead head into the evening. /86/
Thursday Night into Wednesday...
The overall progressive/active pattern looks to continue well into
next week. The first feature will be taking shape Fri ngt into Sat
in the form of an upper low with that energy getting closed off, but
maintaining movement as downstream larger scale features keep the
perturbed progressive pattern. Next will be a compact/potent feature
around the 14th followed by another potential large scale system
around the 16/17th.
With the first system Fri ngt/Sat, the diving jet energy will help
it close off in the mid/upper levels. This will pose some challenges
as trying to forecast the exact track of the upper feature is tough
and various guidance indicates this with spacial differences. This
mainly will have impacts on where precip/clouds will exist. I'll add
that this latest run of guidance is offering a greater consensus for
measuring precip in some of the forecast area, thus PoPs have
increased. I feel these should be higher, but uncertainty in the
location of precip is a concern for not going higher at the moment,
thus anticipate higher precip chances with newer forecasts.
Additionally, this cold upper low will offer opportunity for a
dynamic cooling situation. Meaning the column will cool with
increasing precip and rates. The question becomes, will the
underlying environment be sufficiently cold at the start to allow
for any dynamic cooling effects to allow temps to reach 33-34
degrees within precip to support a change over to snow. At this time
confidence is low in that, but I do recognize that models struggle
with such a scenario. With that, not going to mention and mix or
changeover to snow in the official forecast, but this is something
to watch closely.
This closed off feature will have impacts on how the following
system interacts with available moisture. Right now, the trend is
for the cooler and less moist air to push more south into the Gulf,
thus limiting the moisture quality in the return flow to support
deep convection. Guidance has been decently consistent with showing
the potency with this system and how the surface cyclone may
evolve. So, having less quality moisture available for this system
looks to be a limitation and something to allow for potentially less
impacts to our area when it moves through.
There will be another system on the heels of the one just discussed.
This looks to be more of a larger scale system that could bring a
round of convection and heavy precip as more quality moisture will
be close by. This system is just beyond the official forecast
period, but something we will be watching.
The overall temperature forecast will be seasonal, but well below
normal conditions will exist Friday ngt into Sun morning. The area
looks to see a decent freeze Sun morning as well. Look for
moderation for the following work week, but anticipate some
variation due to the Tue system. /CME/
&&
.AVIATION...
(18Z TAFS)
Issued at 1139 AM CST Wed Feb 8 2023
Hazardous aviation conditions continue to be expected through the
forecast period. Coverage of SHRA/TSRA will increase through 06Z
before diminishing from west to east Thursday morning with
precipitation ending across the forecast area by 15z. With the
frontal passage late tonight, some potential will exist for LLWS.
Otherwise, ceilings will prevail MVFR/IFR through the forecast
period. /86/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 48 65 43 62 / 100 0 10 10
Meridian 53 67 45 64 / 100 20 10 10
Vicksburg 45 65 42 62 / 100 0 10 10
Hattiesburg 56 67 48 63 / 100 40 20 20
Natchez 46 66 45 62 / 100 0 10 10
Greenville 45 61 42 57 / 100 0 0 10
Greenwood 48 62 42 61 / 100 0 0 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory from 6 PM this evening to 6 AM CST Thursday for
MSZ018-019-025-026-034.
LA...None.
AR...Wind Advisory from 6 PM this evening to 6 AM CST Thursday for
ARZ074-075.
&&
LP/CME/LPHazardous weather outlook, Feb 8, 3:20 PM CST, 1 hour 48 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
320 PM CST Wed Feb 8 2023
ARZ074-075-MSZ018-019-025-026-034-092130-
Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Washington-
320 PM CST Wed Feb 8 2023
This hazardous weather outlook is for portions of southeast
Arkansas, north central Mississippi, and northwest Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight
NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Tonight
Through tonight, severe thunderstorms and tornadoes are possible.
Some thunderstorms could produce damaging winds to 60 mph.
(https://www.weather.gov/images/jan/graphicast/1.png)
Tonight, a few downed trees and power lines are possible due to
sustained winds ranging from 20 to 25 mph and potential for wind
gusts around 40 mph. Travel will also be difficult for those in
high profile vehicles.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.
LAZ007-008-MSZ028>030-032-033-038-046-052-092130-
Morehouse-West Carroll-Montgomery-Webster-Clay-Choctaw-Oktibbeha-
Winston-Kemper-Lauderdale-
320 PM CST Wed Feb 8 2023
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, north
central Mississippi, and northeast Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight
Through tonight, severe thunderstorms and tornadoes are possible.
Some thunderstorms could produce damaging winds to 60 mph.
(https://www.weather.gov/images/jan/graphicast/1.png)
Tonight, weak trees and limbs may break and fall due to sustained
winds up to 20 mph and wind gusts around 35 mph. High profile
vehicles could also be affected.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.
MSZ031-039-092130-
Lowndes-Noxubee-
320 PM CST Wed Feb 8 2023
This hazardous weather outlook is for portions of east central
Mississippi, and northeast Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight
Tonight, isolated severe thunderstorms are possible. Some
thunderstorms could produce damaging wind gusts. A tornado cannot
be ruled out.
(https://www.weather.gov/images/jan/graphicast/1.png)
Tonight, weak trees and limbs may break and fall due to sustained
winds up to 20 mph and wind gusts around 35 mph. High profile
vehicles could also be affected.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.
LAZ009-MSZ027-035>037-040>045-050-051-092130-
East Carroll-Carroll-Humphreys-Holmes-Attala-Issaquena-Sharkey-
Yazoo-Madison MS-Leake-Neshoba-Scott-Newton-
320 PM CST Wed Feb 8 2023
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and north central Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight
This evening through tonight, severe thunderstorms are likely,
including damaging winds up to 60-70 and tornadoes. Small hail is
possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
Tonight, weak trees and limbs may break and fall due to sustained
winds up to 20 mph and wind gusts around 35 mph. High profile
vehicles could also be affected.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.
LAZ015-016-023>026-MSZ047>049-053-092130-
Richland-Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Warren-
Hinds-Rankin-Claiborne-
320 PM CST Wed Feb 8 2023
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, southwest Mississippi, and west
central Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight
FLOODING
THREAT...Limited
TIMING...Tonight
NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight
This evening through tonight, severe thunderstorms are likely,
including damaging winds up to 60-70 and tornadoes. Small hail is
possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
Tonight, localized flash flooding is possible, particularly in
low lying and urban areas. Minor river flooding is also possible.
(https://www.weather.gov/images/jan/graphicast/2.png)
Tonight, weak trees and limbs may break and fall due to sustained
winds up to 20 mph and wind gusts around 35 mph. High profile
vehicles could also be affected.
(https://www.weather.gov/images/jan/graphicast/3.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.
MSZ054>056-059>065-072-092130-
Copiah-Simpson-Smith-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Marion-
320 PM CST Wed Feb 8 2023
This hazardous weather outlook is for portions of central
Mississippi, and south central Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight
FLOODING
THREAT...Limited
TIMING...Tonight
This evening through tonight, severe thunderstorms are likely,
including damaging winds up to 60-70 and tornadoes. Small hail is
possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
Tonight, localized flash flooding is possible, particularly in
low lying and urban areas. Minor river flooding is also possible.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.
MSZ057-058-092130-
Jasper-Clarke-
320 PM CST Wed Feb 8 2023
This hazardous weather outlook is for portions of east central
Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight
Through tonight, severe thunderstorms and tornadoes are possible.
Some thunderstorms could produce damaging winds to 60 mph.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.
MSZ066-073-074-092130-
Jones-Lamar-Forrest-
320 PM CST Wed Feb 8 2023
This hazardous weather outlook is for portions of southeast
Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight
FLOODING
THREAT...Limited
TIMING...Tonight
Through tonight, severe thunderstorms and tornadoes are possible.
Some thunderstorms could produce damaging winds to 60 mph.
(https://www.weather.gov/images/jan/graphicast/1.png)
Tonight, localized flash flooding is possible, particularly in
low lying and urban areas. Minor river flooding is also possible.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.
86
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.
*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
due to sustained winds over 35 mph and potential wind gusts
greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
to sustained winds ranging from 25 to 35 mph and potential for
wind gusts over 40 mph. Travel will also be difficult for those
in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
sustained winds up to 25 mph and wind gusts around 35 mph.
High profile vehicles could also be affected.
*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
https://www.spc.noaa.gov/
Meso Analysis...
https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
https://www.spc.noaa.gov/products/outlook/
Storm Reports...
https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
https://www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
https://www.weather.gov/jan/precipmaps
River Forecast Center...
https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Feb 8, 3:06 PM CST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
306 PM CST Wed Feb 8 2023
MSZ048-049-054-082145-
Copiah MS-Hinds MS-Rankin MS-
306 PM CST Wed Feb 8 2023
...A strong thunderstorm will impact portions of southwestern Rankin,
southeastern Hinds and north central Copiah Counties through 345 PM
CST...
At 305 PM CST, Doppler radar was tracking a strong thunderstorm over
Crystal Springs, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Terry around 320 PM CST.
Jackson and Byram around 335 PM CST.
Florence around 340 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3195 9036 3200 9044 3230 9031 3218 9009
TIME...MOT...LOC 2105Z 214DEG 25KT 3202 9036
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DLSpecial weather statement, Feb 8, 3:08 PM CST, 2 hours before
Special Weather Statement
National Weather Service Jackson MS
308 PM CST Wed Feb 8 2023
LAZ024-026-MSZ060-082200-
Concordia LA-Catahoula LA-Adams MS-
308 PM CST Wed Feb 8 2023
...A strong thunderstorm will impact portions of northern Concordia,
south central Catahoula Parishes in northeastern Louisiana and north
central Adams Counties through 400 PM CST...
At 307 PM CST, Doppler radar was tracking a strong thunderstorm over
Monterey, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Frogmore around 320 PM CST.
Ferriday around 325 PM CST.
West Ferriday around 330 PM CST.
Other locations impacted by this storm include Ridgecrest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM CST for northeastern
Louisiana.
&&
LAT...LON 3133 9172 3146 9191 3172 9168 3164 9134
TIME...MOT...LOC 2107Z 222DEG 42KT 3146 9174
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
JNESpecial weather statement, Feb 8, 3:22 PM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
322 PM CST Wed Feb 8 2023
LAZ007-082200-
Morehouse LA-
322 PM CST Wed Feb 8 2023
...A strong thunderstorm will impact portions of central Morehouse
Parish through 400 PM CST...
At 322 PM CST, Doppler radar was tracking a strong thunderstorm near
Bastrop, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Galion around 340 PM CST.
Other locations impacted by this storm include Collinston and Mer
Rouge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM CST for northeastern
Louisiana.
&&
LAT...LON 3260 9182 3268 9194 3293 9186 3283 9158
TIME...MOT...LOC 2122Z 217DEG 30KT 3272 9183
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JNESpecial weather statement, Feb 8, 3:59 PM CST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
359 PM CST Wed Feb 8 2023
MSZ058-082245-
Clarke MS-
359 PM CST Wed Feb 8 2023
...A strong thunderstorm will impact portions of northeastern Clarke
County through 445 PM CST...
At 358 PM CST, Doppler radar was tracking a strong thunderstorm near
Crandall, or 11 miles east of Quitman, moving northeast at 15 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Sykes, Crandall and Snell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3219 8844 3200 8846 3196 8850 3200 8865
3223 8855 3223 8843
TIME...MOT...LOC 2158Z 210DEG 15KT 3203 8852
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<40 MPH
DLSpecial weather statement, Feb 8, 4:15 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Jackson MS
415 PM CST Wed Feb 8 2023
MSZ043-049-082300-
Rankin MS-Madison MS-
415 PM CST Wed Feb 8 2023
...A strong thunderstorm will impact portions of north central Rankin
and south central Madison Counties through 500 PM CST...
At 415 PM CST, Doppler radar was tracking a strong thunderstorm over
Flowood, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jackson, Flowood, Fannin and Goshen Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3252 8982 3230 9005 3233 9013 3234 9011
3236 9011 3236 9010 3238 9010 3239 9008
3240 9007 3240 9012 3259 9002
TIME...MOT...LOC 2215Z 213DEG 22KT 3235 9008
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DLSpecial weather statement, Feb 8, 4:54 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
454 PM CST Wed Feb 8 2023
MSZ043-049-082345-
Rankin MS-Madison MS-
454 PM CST Wed Feb 8 2023
...A strong thunderstorm will impact portions of north central Rankin
and southeastern Madison Counties through 545 PM CST...
At 454 PM CST, Doppler radar was tracking a strong thunderstorm over
Madison, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Madison, Ridgeland, Canton, Farmhaven, Gluckstadt, Sharon and Way.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CST for central
Mississippi.
&&
LAT...LON 3237 9004 3239 9007 3239 9008 3240 9007
3240 9012 3241 9015 3277 9003 3269 8974
TIME...MOT...LOC 2254Z 204DEG 27KT 3242 9007
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DL